# SDR CA061026001

- Difficulty date: October 25, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- System (JASC): 4910 · APU Cowling/Containment
- Part: Apu
- Part number: 4503067A
- Part serial: SPE014578
- Condition: Malfunctioned
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) APU ENCLOSURE SUFFERED STRUCTURAL DAMAGE AFTER FUEL VAPOR IGNITED.  CREW HAD TRIED TO START APU AFTER LANDING MINIMUM TWICE, UNABLE TO START. NOT POSSIBLE TO GET FAULT CODES SO MECHANIC CALLED. MECH STARTED APU AND THEN IT AUTO SHUTDOWN. MECH STARTED APU AGAIN AND SAME RESULT. MECH OBSERVED FUEL VAPOR FROM EXHAUST BUT NOT FROM FUEL DRAIN. MECH PULLED CIRCUIT BREAKER FOR FUEL SOLENOID IN ORDER TO PERFORM DRY CRANK TO VENT APU. WHEN PUSHING POWER SWITCH THERE WAS AN EXPLOSION IN THE APU BAY.  DAMAGE TO THE APU ENCLOSURE AND DOORS OCCURRED. TAIL CONE TO BE REPLACED. (TC# 20061026001)
